Suspect poisoning? US: ASPCA Poison Control (888) 426-4435 · UK: 01202 509 000 · Severe symptoms → nearest emergency vet now.

Antibiotic Ear Drops Poisoning in Dogs and Cats

Over-the-counter antibiotic ear drops can be dangerous to pets if ingested.

Last reviewed: 2026-09-05 · Reference ranges: ASPCA, Pet Poison Helpline & Merck Veterinary Manual

Treat this as a potential emergency — not a "wait and see" situation.
Contact your vet before symptoms even appear.

US: ASPCA Animal Poison Control (888) 426-4435 · Pet Poison Helpline (855) 764-7661

UK: Veterinary Poisons Information Service 01202 509 000

Why Are Antibiotic Ear Drops Toxic?

Contains antibiotics that can cause severe neurological reactions in pets.

Easy to access and may be ingested by curious pets.

Can cause dizziness, seizures, and even paralysis.

Why speed matters

Delaying care significantly worsens outcomes. Some signs appear hours or days later, so "looks fine right now" is not a reason to wait.

Symptoms of antibiotic-ear-drops poisoning

  • Vomiting and diarrhea within 1-3 hours after ingestion.
  • Dizziness and lack of coordination.
  • Severe neurological signs like seizures or paralysis.

What to do right now

  1. Call your vet or a poison line immediately.
  2. Do not induce vomiting.
  3. Provide the vet with the product label and the amount ingested.
  4. Monitor for neurological signs.
  5. Do not give your pet any food or water until advised by the vet.
If your pet shows any of the signs above, go to the nearest emergency vet now and call ahead.

Sources & further reading

  • ASPCA Animal Poison Control — pet poison database & dosage references
  • Pet Poison Helpline — toxicology triage guidelines
  • Merck Veterinary Manual — toxicology monographs
  • Vets Now (UK) — emergency toxicosis guidance

Other poisonings with overlapping signs

Owners also ask

Frequently asked questions

Is Antibiotic Ear Drops Poisoning in Dogs and Cats poisonous to a dog or cat?

Contains antibiotics that can cause severe neurological reactions in pets.

What are the symptoms of antibiotic-ear-drops poisoning?

Vomiting and diarrhea within 1-3 hours after ingestion.; Dizziness and lack of coordination.; Severe neurological signs like seizures or paralysis.

What should I do if my pet ate Antibiotic Ear Drops Poisoning in Dogs and Cats?

Call your vet or a poison line immediately. Do not induce vomiting. Provide the vet with the product label and the amount ingested.

Not the substance you were looking for? Browse every answer.

Owners also ask

Long-tail questions about this exact situation — each opens a short, direct answer with an action plan: